Alert archive / Missouri / River Flood Warnings in 2014

River Flood Warning 116, NWS St. Louis, MO

September 13, 2014Jackson County, Randolph County, Illinois; 4 counties in Missouri

NWS St. Louis, MO issued this river flood warning at Sep 13, 2014, 10:51 AM CDT for Jackson County, Randolph County, Illinois; 4 counties in Missouri. It took effect at Sep 13, 2014, 9:02 PM CDT. It was in force for 6 days.

The area

The outline as issued.

The facts

Issued
Sep 13, 2014, 10:51 AM CDT (15:51 UTC)
In effect from
Sep 13, 2014, 9:02 PM CDT
Expired
Sep 19, 2014, 1:00 PM CDT
In force
6 days
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Jackson County, IL, Randolph County, IL, Gasconade County, MO, Montgomery County, MO, Perry County, MO, Sainte Genevieve County, MO

The radar

The St Louis radar (KLSX), 61 km from the middle of the area, began a volume at 15:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Chester (CHSI2). The gauge peaked at 28.15 ft at Sep 16, 2014, 12:00 AM CDT.

actionminormoderate2025303509/1309/1409/1509/1609/1709/1809/1909/20
Action stage
25 ft
Minor stage
27 ft
Moderate stage
35 ft
Major stage
40 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07020500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

088 
WGUS43 KLSX 131551
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
ISSUED BY NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1051 AM CDT SAT SEP 13 2014

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Illinois...Missouri... 


  Mississippi River at 

      Chester 

.This Flood Warning is a result of heavy rainfall across northern
portions of the basin this past Tuesday night and early Wednesday...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts 
change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

ILC077-157-MOC157-186-141551-
/O.NEW.KLSX.FL.W.0116.140914T2300Z-140919T1800Z/
/CHSI2.1.ER.140914T2300Z.140916T1200Z.140918T1800Z.NO/
1051 AM CDT SAT SEP 13 2014

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  the Mississippi River at Chester
* from Sunday evening to Friday afternoon.
* At 10:30 AM Saturday the stage was 23.5 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast:  Rise above flood stage by Sunday evening and continue to
  rise to near 28.6 feet by Tuesday morning. The river will fall 
  below flood stage by early Thursday afternoon.
* Impact:  At 28.0 feet...Unleveed islands near Chester and the prison
  farm floods.
* Impact:  At 27.0 feet...Flood Stage.  Unprotected farmland on right 
  bank begins to flood.
* Impact:  At 25.0 feet...Degognia Fountain Bluff Levee gates are 
  closed.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     09/14  09/15  09/16  09/17  09/18

Mississippi River 
  Chester         27.0   23.51      26.0   27.8   28.6   28.5   27.4


&&


LAT...LON 3826 9043 3826 9030 3769 8935 3769 8959
      3787 9003                       



$$

DH
4 follow-up statements
381 
WGUS43 KLSX 140141
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
841 PM CDT SAT SEP 13 2014

...The National Weather Service in St. Louis has issued a flood 
warning for the following river in Missouri...
 

  Missouri River at 

      Hermann


.This Flood Warning is a result of heavy rainfall across portions
of the basin this past Tuesday night and early Wednesday...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts 
change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC073-139-150141-
/O.NEW.KLSX.FL.W.0116.140914T1500Z-140917T0900Z/
/HRNM7.1.ER.140914T1500Z.140915T0600Z.140916T0900Z.NO/
841 PM CDT SAT SEP 13 2014

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  The Missouri River at Hermann
* From Sunday morning to late Monday night.
* At 7:30 PM Saturday the stage was 19.9 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast:  The river is forecast to rise above flood stage Sunday
  morning and crest near 21.4 feet late Sunday night.
* Impact:  At 21.0 feet...Minor flooding of cropland begins...
  particularly just north of the Highway 19 bridge along the Loutre 
  River.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     09/14  09/15  09/16  09/17  09/18

Missouri River
  Hermann         21.0   19.87      20.8   21.4   20.9   19.8   17.9


&&


LAT...LON 3872 9150 3869 9150 3861 9123 3866 9119
      3875 9136                       



$$
763 
WGUS43 KLSX 140202
FLWLSX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
ISSUED BY NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
902 PM CDT SAT SEP 13 2014

...THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS...MISSOURI... 


  MISSISSIPPI RIVER AT 

      CHESTER 

.THIS FLOOD WARNING IS A RESULT OF HEAVY RAINFALL ACROSS NORTHERN
PORTIONS OF THE BASIN THIS PAST TUESDAY NIGHT AND EARLY WEDNESDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS 
CHANGE.

SAFETY MESSAGE:  NEVER DRIVE CARS, TRUCKS, OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT, ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION, 
IS AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX.

&&

ILC077-157-MOC157-186-141551-
/O.NEW.KLSX.FL.W.0116.140914T0202Z-140919T1800Z/
/CHSI2.1.ER.140914T2300Z.140916T1200Z.140918T1800Z.NO/
902 PM CDT SAT SEP 13 2014

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MISSISSIPPI RIVER AT CHESTER
* FROM SUNDAY EVENING TO FRIDAY AFTERNOON.
* AT 10:30 AM SATURDAY THE STAGE WAS 23.5 FEET.
* FLOOD STAGE IS 27.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST:  RISE ABOVE FLOOD STAGE BY SUNDAY EVENING AND CONTINUE TO
  RISE TO NEAR 28.6 FEET BY TUESDAY MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY EARLY THURSDAY AFTERNOON.
* IMPACT:  AT 28.0 FEET...UNLEVEED ISLANDS NEAR CHESTER AND THE PRISON
  FARM FLOODS.
* IMPACT:  AT 27.0 FEET...FLOOD STAGE.  UNPROTECTED FARMLAND ON RIGHT 
  BANK BEGINS TO FLOOD.
* IMPACT:  AT 25.0 FEET...DEGOGNIA FOUNTAIN BLUFF LEVEE GATES ARE 
  CLOSED.

&&
                   FLD   LATEST              7 A.M. FORECAST
LOCATION           STG  OBS STG     09/14  09/15  09/16  09/17  09/18

MISSISSIPPI RIVER 
  CHESTER         27.0   23.51      26.0   27.8   28.6   28.5   27.4


&&


LAT...LON 3826 9043 3826 9030 3769 8935 3769 8959
      3787 9003                       



$$

DH
379 
WGUS83 KLSX 141520
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1020 AM CDT SUN SEP 14 2014

...Flood warnings continue for points along the Missouri River...


                     Missouri River at
                        ...Gasconade
                        ...Hermann



.This Flood Warning is a result of the most recent heavy rainfall event...



PRECAUTIONARY/PREPAREDNESS ACTIONS...


The National Weather Service will continue to monitor this situation and
issue follow up statements as conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas. The water may be too deep to allow for safe passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC073-139-151520-
/O.EXT.KLSX.FL.W.0115.000000T0000Z-140919T1424Z/
/GSCM7.1.ER.140914T0606Z.140915T1800Z.140918T0224Z.NO/
1020 AM CDT SUN SEP 14 2014

The Flood Warning continues for
  the Missouri River at Gasconade.
* The lasted stage was estimated at 22.7 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast: The river will rise to near 24.4 feet by tomorrow afternoon.
  The river will fall below flood stage by Wednesday before midnight.
* Impact:  At 24.5 feet...Southern portions of Old Rock Road and 
  Twisters Road south of Rhineland begin flooding near this height.
* Impact:  At 23.5 feet...The southern end of School House Road south 
  of Rhineland begins flooding near this height.
* Impact:  At 22.4 feet...Gasconade Park boat ramp...BBQ grills...and 
  parking area begins flooding near this height.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     09/15  09/16  09/17  09/18  09/19

Missouri River
  Gasconade       22.0   18.80      24.2   24.2   23.1   21.1   17.6


&&


LAT...LON 3873 9164 3868 9164 3866 9156 3869 9150
      3872 9150                       



$$

MOC073-139-151519-
/O.EXT.KLSX.FL.W.0116.000000T0000Z-140917T1200Z/
/HRNM7.1.ER.140915T1200Z.140915T1800Z.140916T1200Z.NO/
1020 AM CDT SUN SEP 14 2014

The Flood Warning continues for
  the Missouri River at Hermann.
* At 9:30 AM Sunday the stage was 20.5 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast: The river will rise to near 21.2 feet by tomorrow afternoon.
  The river will fall below flood stage by Tuesday morning.
* Impact: At 21.0 feet...Minor flooding of cropland begins...particularly
  just north of the Highway 19 bridge along the Loutre River.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     09/15  09/16  09/17  09/18  09/19

Missouri River
  Hermann         21.0   20.47      21.0   21.0   20.0   18.2   15.1


&&


LAT...LON 3872 9150 3869 9150 3861 9123 3866 9119
      3875 9136                       



$$
470 
WGUS83 KLSX 151505
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1005 AM CDT MON SEP 15 2014

...The flood warning is cancelled for the following river in Missouri...
 
  
                The Missouri River at
                   ...Hermann





           THIS FLOOD WARNING IS CANCELLED!


&&

MOC073-139-151535-
/O.CAN.KLSX.FL.W.0116.000000T0000Z-140917T1200Z/
/HRNM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1005 AM CDT MON SEP 15 2014

The Flood Warning is cancelled for
  the Missouri River at Hermann.
* At 9:30 AM Monday the stage was 20.2 feet.
* Flood stage is 21.0 feet.
* Forecast: The river crested below flood stage at 20.5 feet. 
  The river will continue to fall.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     09/16  09/17  09/18  09/19  09/20

Missouri River
  Hermann         21.0   20.19      19.6   18.9   18.0   15.2   12.2


&&


LAT...LON 3872 9150 3869 9150 3861 9123 3866 9119
      3875 9136                       



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Sep 13, 5:53 AM CDT, 4 hours 58 minutes earlier.

Area forecast discussion, Sep 13, 5:53 AM CDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
553 AM CDT Sat Sep 13 2014

.SHORT TERM:  (Through Late This Afternoon)
Issued at 255 AM CDT Sat Sep 13 2014

A strong storm system was located over Titletown early this morning
and driving a large shield of rain out ahead of it into Michigan.
Extending further to the south towards our region was a lobe of
moderately strong vorticity.  While this had helped, among other
things, in giving most locations last night some light rain, too
much bone dry air thru the column has since invaded for this forcing
to be of any good any longer.  In fact, skies are rapidly clearing
from north-northwest and should result in clear skies for much, if
not all, of our region shortly after sunrise.  Another big story
here is the first likely venture of temps into the 30s of the very
young meteorological autumn season with readings at several sites
northwest of STL metro teetering around 40 degrees.  Otherwise, a
strong 1030mb Canadian airmass centered near Omaha dominated the
weather map and provided our region with a light north wind.

The upper level system and any lift associated with it will be long
gone by 12z this morning and at that point it will be just a matter
of timing the leading edge of the clearing.  Looks like most of our
region will be clear by 12z save some of the southeast MO sections
and these should clear out by mid-late morning.

Full sunshine is then expected through the day with a light
northeast wind.  Conditional climo supports diurnal rises of at
least 20 degrees and this casts a strong preference for the warmer
MAV MOS temps:  maxes in the low-mid 60s.

TES

.LONG TERM:  (Tonight through Friday)
Issued at 330 AM CDT Sat Sep 13 2014

Canadian high pressure will continue to dominate our region thru
Sunday...moderating as it does so...but continuing the clear skies,
light winds, and below normal temps.  The expected position of the
high pressure ridge axis late tonight will be favorable for maximum
radiational cooling, especially for areas around STL metro and south
and east.  As a result, temps will make a run on record mins at UIN,
COU, and STL, with the forecasts all within a few degrees.  See
CLIMATE section below.  A nice recovery is then on tap for Sunday
with a larger diurnal swing than Saturday...somewhere on the order
of 25-30 degrees...leading to max temps again favoring the warmer
MAV MOS values around 70 to the low 70s.

The only notable chance for rain will be from late Sunday night thru
Monday night.  It will be a similar setup to what we just had last
night, with a strong upper level system mainly passing to our north
with decently deep lift trailing the system to the south.  The key
changes are a much more moist atmosphere with PWs over 1.5" and the
addition of a decent surface front.  So in comparison, we should see
higher PoPs with this system than with the last one and strongly
supports a continuation of our likely and higher PoPs for areas
north and west of STL metro.  Once again forecasting higher PoPs
than MOS.  The lifting mechanisms become out of phase heading into
Monday night, with the frontogenesis and upper jet support exiting
to the east with the surface front left alone to continue as it
pushes to the south.  Have lower PoPs Monday night than on Monday,
but not by too much, merely lowering to chance category as the pcpn
is expected to dry up.  The airmass behind the front is now
advertised as a bit stronger (cooler) than before and may even
result in falling afternoon temps with FROPA across northern MO and
central IL on Monday.

From Tuesday on, we see northwest flow dominate aloft with high
pressure at the surface in the vicinity with its resultant easterly
flow.  Some of the models have some minor intrusions of pcpn, but
little agreement seen here and the pattern overall favors dry with a
slow recovery of temps from below normal to near normal by late
week.

TES

&&

.AVIATION:  (For the 12z TAFs through 12z Sunday Morning)
Issued at 523 AM CDT Sat Sep 13 2014

The stratus cloud cover has advected south of the taf sites as a
strong surface high has moved into northwest MO. Patchy fog and
stratus clouds below 1000 feet have developed in UIN and COU
early this morning shortly after the sky cleared out and the
surface wind became light. Could not rule out development of
status clouds and fog in the St Louis metro area early this
morning. The patchy stratus clouds and fog will dissipate later
this morning. A n-nely surface wind can be expected this morning
which will gradually veer around to an ely direction this
afternoon or this evening as the surface high shifts eastward.

Specifics for KSTL: Could not rule out a brief period of stratus
clouds below 1000 feet along with fog early this morning. Little
if any clouds expected this forecast period, may be a little high
level cloudiness late tonight. Nly surface wind this morning will
gradually veer around to a nely direction this afternoon, then an
ely direction this evening as the wind becomes light.

GKS

&&

.CLIMATE:
Issued at 236 PM CDT Fri Sep 12 2014

Record Lows This Weekend:

       STL        COU        UIN
13   43(1975)   33(1902)   33(1902)
14   46(1996)   40(1892)   38(1996)

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Sep 13, 3:35 AM CDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
335 AM CDT SAT SEP 13 2014

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-141200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
335 AM CDT SAT SEP 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR THUNDERSTORMS LATE SUNDAY NIGHT IN CENTRAL
AND NORTHEAST MISSOURI...EXPANDING TO THE ENTIRE AREA ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 9:16 PM CDTRiver Flood WarningLSXCallaway, Osage4 days
Sep 12, 9:16 PM CDTRiver Flood WarningLSXGasconade, Montgomery5 days

Nearby

River Flood Warnings in Missouri, 2014River Flood Warnings in Illinois, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.